Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 12, NWS Riverton, WY

November 13, 20065 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Nov 13, 2006, 2:55 AM MST for 5 counties in Wyoming. It took effect at Nov 13, 2006, 5:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 2:55 AM MST (09:55 UTC)
In effect from
Nov 13, 2006, 5:00 AM MST
Expired
Nov 13, 2006, 6:11 PM MST
In force
13 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2460 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 130955
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
255 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL
WYOMING AS WELL AS FOR THE ABSAROKA MOUNTAINS TODAY...

.A POTENT STORM SYSTEM WILL MOVE INTO THE INTERMOUNTAIN WEST
TODAY. AS A RESULT...WINDS WILL STRENGTHEN ACROSS THE WIND
CORRIDOR FROM ROCK SPRINGS THROUGH BEAVER RIM THROUGH CASPER AS
WELL AS ACROSS THE ABSAROKA MOUNTAINS.

WYZ003-131100-
/O.CAN.KRIW.HW.A.0011.061113T1200Z-061114T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
255 AM MST MON NOV 13 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH.

ALTHOUGH WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
STILL EXPECTED AROUND THE CODY FOOTHILLS TODAY...NO LONGER EXPECT
WIDESPREAD HIGH WIND CRITERIA TO BE MET. THEREFORE THE HIGH WIND
WATCH HAS BEEN CANCELLED.

$$

WYZ028>030-131800-
/O.UPG.KRIW.HW.A.0011.061113T1500Z-061114T0300Z/
/O.NEW.KRIW.HW.W.0012.061113T1500Z-061114T0300Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
255 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS WILL DEVELOP AROUND 8 AM MST AND CONTINUE
THROUGH 8 PM MST ACROSS SWEETWATER COUNTY. THESE AREAS WILL
EXPERIENCE 40 MPH WINDS WITH GUSTS TO 60 MPH...PARTICULARLY
DURING THE AFTERNOON HOURS. TRAVELLERS...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA
ROADWAYS INCLUDING INTERSTATE 80 TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-131800-
/O.UPG.KRIW.HW.A.0011.061113T1500Z-061114T0300Z/
/O.NEW.KRIW.HW.W.0012.061113T1500Z-061114T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
255 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS WILL DEVELOP AROUND 8 AM MST AND CONTINUE
THROUGH 8 PM MST ACROSS THE GREEN AND RATTLESNAKE RANGES. THESE
AREAS WILL EXPERIENCE 40 MPH WINDS WITH GUSTS TO 60 MPH...PARTICULARLY
DURING THE AFTERNOON HOURS. TRAVELLERS...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA
ROADWAYS INCLUDING HIGHWAY 287 BETWEEN SWEETWATER STATION AND
MUDDY GAP TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-131800-
/O.UPG.KRIW.HW.A.0011.061113T1500Z-061114T0300Z/
/O.NEW.KRIW.HW.W.0012.061113T1500Z-061114T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
255 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS WILL DEVELOP AROUND 8 AM MST AND CONTINUE
THROUGH 8 PM MST ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY
INCLUDING THE CITY OF CASPER. THESE AREAS WILL EXPERIENCE 40 MPH
WINDS WITH GUSTS TO 60 MPH... PARTICULARLY DURING THE AFTERNOON
HOURS. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS
TODAY. AN AREA OF PARTICULAR CONCERN IS ALONG WYOMING BOULEVARD
AND ALONG HIGHWAY 220 LEADING SOUTHWEST OUT OF CASPER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-131800-
/O.UPG.KRIW.HW.A.0011.061113T1200Z-061114T0300Z/
/O.NEW.KRIW.HW.W.0012.061113T1200Z-061114T0300Z/
ABSAROKA MOUNTAINS-
255 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE
THROUGH THIS EVENING ACROSS THE ABSAROKA MOUNTAINS. EXPECT WEST
WINDS TO INCREASE TO 50 MPH WITH GUSTS TO 70 TO 80 MPH IN THESE
AREAS TODAY. TRAVELLERS...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA
ROADWAYS INCLUDING THE CHIEF JOSEPH HIGHWAY TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
3 follow-up statements
000 
WWUS75 KRIW 131753
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1053 AM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING AS WELL AS FOR THE ABSAROKA MOUNTAINS TODAY...

.A POTENT STORM SYSTEM CONTINUES TO PUSH INTO THE INTERMOUNTAIN
WEST TODAY. AS A RESULT...WINDS WILL CONTINUE TO BE VERY STRONG
ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS THROUGH BEAVER RIM
THROUGH CASPER AS WELL AS ACROSS THE ABSAROKA MOUNTAINS.

WYZ028>030-140000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1053 AM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS WILL CONTINUE TO GRADUALLY DEVELOP...AND
LAST THROUGH AROUND 8 PM MST ACROSS SWEETWATER COUNTY. EXPECT
WINDS NEAR 40 MPH WINDS WITH GUSTS TO 60 MPH...PARTICULARLY
DURING THE AFTERNOON HOURS. TRAVELLERS...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA
ROADWAYS INCLUDING INTERSTATE 80 TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-140000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1053 AM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 8 PM MST ACROSS THE
GREEN AND RATTLESNAKE RANGES. BEAVER RIM HAS ALREADY EXPERIENCED
SUSTAINED WINDS OF 45 MPH...AND MUDDY GAP HAS HAD A WIND GUST OF
71 MPH. THESE AREAS WILL CONTINUE TO EXPERIENCE SUSTAINED WINDS
OF 40 MPH WINDS WITH GUSTS TO 60 TO 70 MPH.  TRAVELLERS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG
CROSSWINDS ON AREA ROADWAYS INCLUDING HIGHWAY 287 BETWEEN
SWEETWATER STATION AND MUDDY GAP TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-140000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1053 AM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS WILL CONTINUE FOR THE REST OF TODAY...BUT
BEGIN TO TAPER DOWN AROUND 8 PM MST ACROSS THE LOWER ELEVATIONS OF
NATRONA COUNTY INCLUDING THE CITY OF CASPER. CURRENTLY...MUCH OF
NATRONA COUNTY IS EXPERIENCING WINDS BETWEEN 35 AND 45 MPH...WITH
GUSTS BETWEEN 50 AND 60 MPH...INCLUDING THE CASPER AREA. THESE AREAS
WILL CONTINUE TO EXPERIENCE 40 MPH WINDS WITH GUSTS TO 60 MPH.
TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL
EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS TODAY. AN AREA OF
PARTICULAR CONCERN IS ALONG WYOMING BOULEVARD AND ALONG HIGHWAY
220 LEADING SOUTHWEST OUT OF CASPER...AS WELL AS INTERSTATE 25.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-140000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
ABSAROKA MOUNTAINS-
1053 AM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG WEST WINDS WILL CONTINUE THIS AFTERNOON...BUT ARE EXPECTED
TO WEAKEN THIS EVENING ACROSS THE ABSAROKA MOUNTAINS. WINDS THIS
MORNING ON HIGHWAY 296 NEAR CHIEF JOSEPH WERE SUSTAINED UP TO 55 MPH
WITH GUSTS UP TO 85 MPH. EXPECT THESE STRONG WEST WINDS TO
CONTINUE AROUND 50 MPH WITH GUSTS TO 70 TO 80 MPH. TRAVELLERS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG
CROSSWINDS ON AREA ROADWAYS INCLUDING THE CHIEF JOSEPH HIGHWAY
TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 132148
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
248 PM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN
AND CENTRAL WYOMING AS WELL AS FOR THE ABSAROKA MOUNTAINS THROUGH
EARLY THIS EVENING...

.A TIGHT PRESSURE GRADIENT...FROM A POWERFUL STORM SYSTEM WILL
RESULT IN THE CONTINUATION OF WINDY CONDITIONS ACROSS THE WIND
CORRIDOR FROM ROCK SPRINGS THROUGH BEAVER RIM THROUGH CASPER AS
WELL AS ACROSS THE ABSAROKA MOUNTAINS THROUGH THIS EVENING. BY
AROUND 8 PM...THESE WINDS ARE EXPECTED TO BE BELOW HIGH WIND
WARNING CRITERIA...BUT STILL BE WINDY AND CAUTION STILL SHOULD BE
EXERCISED WHEN TRAVELING TONIGHT. WINDS WILL PICK UP AGAIN TUESDAY
MORNING...AS A COLD FRONT MOVES THROUGH THE REGION.

WYZ028>030-140300-
/O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
248 PM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS
WILL CONTINUE THROUGH AROUND 8 PM MST ACROSS SWEETWATER COUNTY.
TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL
EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS INCLUDING INTERSTATE
80 THIS EVENING. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TUESDAY
MORNING...AS A STRONG COLD FRONT PUSHES THROUGH THE REGION.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-140300-
/O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
248 PM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 8 PM MST ACROSS THE
GREEN AND RATTLESNAKE RANGES. THESE AREAS WILL CONTINUE TO
EXPERIENCE SUSTAINED WINDS OF 40 MPH WINDS WITH GUSTS TO 60 TO 70
MPH. TRAVELLERS... ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS
INCLUDING HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP
TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-140300-
/O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
248 PM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS BETWEEN 30 AND 45 MPH WITH GUSTS UP TO 60
MPH WILL CONTINUE THROUGH THE EVENING HOURS...BUT ARE EXPECTED TO
WEAKEN AROUND 8 PM MST. CURRENTLY...MUCH OF NATRONA COUNTY IS
EXPERIENCING WINDS BETWEEN 35 AND 45 MPH... WITH GUSTS BETWEEN 50
AND 60 MPH...INCLUDING THE CASPER AREA. TRAVELLERS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG
CROSSWINDS ON AREA ROADWAYS TODAY. AN AREA OF PARTICULAR CONCERN
IS ALONG WYOMING BOULEVARD AND ALONG HIGHWAY 220 LEADING SOUTHWEST
OUT OF CASPER...AS WELL AS INTERSTATE 25.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-140300-
/O.CON.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
ABSAROKA MOUNTAINS-
248 PM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS NEAR 75 MPH
ACROSS THE ABSAROKA MOUNTAINS...WILL CONTINUE FOR THE REMAINDER OF THE
AFTERNOON INTO EARLY EVENING...BEFORE WEAKENING BY AROUND 8 PM. 
TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS
INCLUDING THE CHIEF JOSEPH HIGHWAY TODAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 140111
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
611 PM MST MON NOV 13 2006


WYZ002-019-020-028>030-140215-
/O.CAN.KRIW.HW.W.0012.000000T0000Z-061114T0300Z/
ABSAROKA MOUNTAINS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-ROCK SPRINGS AND GREEN RIVER-
FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
611 PM MST MON NOV 13 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS AROUND 30 MPH
IN THE LOWER ELEVATIONS.  WIND SPEEDS IN THE GREEN MOUNTAINS AND
THE ABSAROKA MOUNTAINS HAVE DECREASED TO 25 TO 35 MPH WITH GUSTS
AROUND 45 MPH. THEREFORE THE HIGH WIND WARNING IS NO LONGER IN EFFECT.

MOTORISTS SHOULD STILL BE ON ALERT FOR GUSTY WINDS ACROSS MUCH OF
THE AREA TONIGHT. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 12, 9:23 PM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Nov 12, 9:23 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
923 PM MST SUN NOV 12 2006

.UPDATE...
AFTER PERUSING THE 00Z MODEL RUNS...HAVE OPTED TO UPGRADE THE WINTER
STORM WATCH TO WINTER STORM WARNING FOR THE WESTERN WYOMING
MOUNTAINS EFFECTIVE FROM 8 AM MST MONDAY THROUGH 8 AM MST TUESDAY.
HAVE ALSO ISSUED SNOW ADVISORIES FOR YELLOWSTONE NATIONAL PARK...IN
ADDITION TO THE JACKSON AND STAR VALLEYS. SNOWFALL AMOUNTS OF 10 TO
14 INCHES CAN BE EXPECTED IN THE HIGHER TERRAIN OF WESTERN WYOMING...
WITH SOME WEST FACING SLOPES LIKELY SEEING LOCALLY HIGHER AMOUNTS.
THE WESTERN VALLEYS...INCLUDING JACKSON HOLE AND THE STAR VALLEY CAN
EXPECT GENERALLY 4 TO 6 INCHES OF NEW SNOW. AREAS AROUND ALPINE AND
NORTH OF MOOSE IN THE JACKSON VALLEY MAY SEE LOCALLY HIGHER
AMOUNTS. IT APPEARS THAT THE SNOW WILL GET GOING THIS MORNING ACROSS
THE WEST AS ISENTROPIC LIFT ENSUES. THERE SHOULD BE A SMALL...4 TO 5
HOUR BREAK OF LIGHTER SNOW MONDAY AFTERNOON...BEFORE PICKING UP AGAIN
IN INTENSITY MONDAY EVENING THROUGH TUESDAY MORNING. 700MB WINDS OF
40 TO 50 KNOTS WILL SHARPLY REDUCE VISIBILITIES OVER MOUNTAIN
PASSES...ESPECIALLY TETON AND SOUTH PASS.  STRONG SOUTH/SOUTHWEST
WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW IN THE WESTERN
VALLEYS AS WELL.

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
ONE WINTER STORM EXITED THIS MORNING...PRODUCING ON AVERAGE BETWEEN
TWO AND FOUR INCHES ACROSS THE CASPER AREA...WITH LESSER AMOUNTS
IN THE WIND RIVER BASIN.  ANOTHER IN A SERIES OF PACIFIC STORMS WILL
BEGIN TO AFFECT THE AREA BY LATE TONIGHT. CURRENTLY THIS SYSTEM IS
CRASHING INTO THE PACIFIC NORTHWEST...BUT IS MOVING QUITE RAPIDLY
WITH A JET OF 175+KT. IN RESPONSE TO THIS POTENT SYSTEM...A STRONG
SURFACE LEE-SIDE TROUGH WILL DEVELOP MONDAY...WHICH WILL CREATE A
TIGHT PRESSURE GRADIENT.  THIS PRESSURE GRADIENT AND 50
TO 60KT AT 700 MB WILL RESULT IN A GOOD POSSIBILITY OF HIGH WINDS OF
35 TO 45 MPH WITH HIGHER GUSTS NEAR 60 MPH...SO HAVE KEPT HIGH WIND
WATCH ONGOING FOR MONDAY/MONDAY EVENING FOR THE WIND CORRIDOR.
HAVE ADDED THE ABSAROKAS MTS AND CODY FOOTHILLS TO THIS WATCH...BUT
STARTED THEM A BIT EARLIER AT 12Z DUE TO STRONG 700MB FLOW OF 50 TO
60KT REACHING THAT AREA EARLIER.  THIS DOES NOT SEEM TO BE A CLASSIC
MOUNTAIN WAVE EVENT AS STABLE LAYER APPEARS TO BE TOO FAR ABOVE
MOUNTAIN TOP...AND THERE IS LITTLE IF ANY INVERSION.

THIS POWERFUL STORM SYSTEM WILL ALSO PRODUCE A PLETHORA OF SNOW...
ESPECIALLY OVER THE WESTERN MOUNTAINS MONDAY THROUGH EARLY
TUESDAY. STRONG ISENTROPIC LIFT AND THE ASSOCIATED SNOW IS EXPECTED
TO DEVELOP MONDAY MORNING ACROSS THE WEST...AND THEN COULD TAPER OFF
A BIT DURING THE AFTERNOON...BEFORE THE AREA BECOMES UNDER THE
INFLUENCE OF THE LEFT FRONT QUADRANT OF THE 160KT JET MONDAY NIGHT
WHICH SHOULD INCREASE THE SNOW RATES.  WITH STRONG WESTERLY FLOW...
DECENT JET DYNAMICS AND Q VECTORS...EXPECT MODERATE TO HEAVY SNOW.
SNOWFALL TOTALS ARE EXPECTED TO RANGE BETWEEN 10 AND 16 INCHES
ACROSS PARTS OF THE WESTERN MOUNTAINS WITH 4 TO 7 IN THE WESTERN
VALLEYS. HAVE DECIDED TO HOIST A WINTER STORM WATCH FOR THE TETON
AND GROS VENTRE MTS...SALT AND WYOMING RANGES...AS WELL AS THE WIND
RIVER MOUNTAINS.  THE SNOW COMBINED WITH THE STRONG WINDS WILL CAUSE
CONSIDERABLE BLOWING AND DRIFTING OF SNOW. A COLD FRONT IS EXPECTED
TO PUSH THROUGH THE AREA LATE MONDAY NIGHT/TUESDAY MORNING. THE SNOW
IS EXPECTED TO TAPER OFF FOR THE MOST PART TUESDAY MORNING...WITH
FRONTAL AND TROUGH PASSAGE. DYNAMICS AND A COLD FRONT MOVING THROUGH
WILL GIVE AREAS EAST OF THE DIVIDE...MAINLY OVER JOHNSON AND NATRONA
COUNTIES INCLUDING THE BIGHORN MOUNTAINS...A CHANCE OF SNOW MONDAY
NIGHT/TUESDAY. THIS WILL BE A QUICK SHOT SO NOT EXPECTING MUCH AT
THIS TIME...MAYBE AN INCH OR TWO IN THE VALLEY WITH 2 TO 5 IN THE
HIGH COUNTRY.

BY TUESDAY NIGHT AND WEDNESDAY...WEAK RIDGING IS EXPECTED TO
DEVELOP OVER THE AREA...WITH A SLIGHT WARMING EXPECTED FOR
WEDNESDAY...BUT A WEAK DISTURBANCE IN THE DIRTY RIDGE COULD GIVE THE
WESTERN MOUNTAINS ISOLATED SNOW SHOWERS.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
PROGRESSIVE PATTERN TO CONTINUE IN THE EXTENDED WITH LONG WAVE TROUGH
OVER WESTERN AND CENTRAL U.S. WITH SHORT WAVE TROUGHS DIGGING
SOUTHEAST FROM GULF OF ALASKA INTO PACIFIC NORTHWEST AND NORTHERN
ROCKIES.  SERIES OF SHORT WAVE TROUGHS AND PACIFIC MOISTURE MOVE
INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES THROUGH THE EXTENDED
PERIOD.  HIGH PRESSURE RIDGE FROM SOUTHWEST US AND GREAT BASIN WILL
REMAIN A PLAYER BUILDING NORTHEAST BEHIND EACH SHORT WAVE TROUGH
AND THE RETREATING SOUTHWEST AS THE NEXT TROUGH CRASHES INTO THE
WEST.  TIMING OF THE TROUGHS IS EXTREMELY PROBLEMATIC WITH THE
EXTENDED MODELS.  SIGNIFICANT RUN TO RUN CHANGES CONTINUE AS WELL
AS SIGNIFICANT SPREAD BETWEEN THE MODEL SOLUTIONS AND THE GFS
ENSEMBLE.  THIS HAS BEEN GOING ON FOR FOUR NIGHT NOW.  OVERALL
TREND HAS BEEN SOMEWHAT WARMER AND DRIER EAST AND SOUTH.  THE WEST
MAY SEE LITTLE BREAK IN LOW LEVEL CLOUD COVER WITH ONLY CHANGES IN
INTENSITY OF PRECIPITATION IN THE NORTHWEST WITH LIMITED CHANGE IN
OVERALL COVERAGE OF PRECIPITATION.  WITH TIMING ISSUES HAVE NOT
TRIED TO MAKE BIG CHANGES.  HAVE DECREASED PRECIPITATION SOME IN
THE WESTERN MOUNTAINS WHEN THE RIDGE IS MOST LIKELY TO PUSH INTO
THE SOUTHWEST.  WIND WILL CONTINUE TO BE AN ISSUE IN THE EXTENDED.
TONIGHT HAD THE MOST SIGNIFICANT SPREAD IN POTENTIAL MODEL
SOLUTIONS AS FAR AS SURFACE WINDS WITH A SIGNIFICANT NUMBER OF
SOLUTIONS BEING 180 DEGREES OUT OF PHASE.  KEPT WITH MORE OF A
WESTERLY SOLUTION IGNORING SIGNIFICANT SHIFTS TO THE NORTH AND
NORTHEAST THAT WERE NOT SUPPORTED IN THE TEMPERATURE GRIDS.

OVERALL THE MODELS CONTINUE TO BE QUITE UNCERTAIN IN THE EXTENDED
PERIOD WITH SIGNIFICANT DIFFERENCES IN THE STRENGTH...TIMING AND
LOCATION OF BOTH SHORT WAVE RIDGES AND TROUGHS AS WELL AS THE LONG
WAVE PATTERN. BECAUSE OF THE POTENTIAL FOR MODEL CHANGES OVER THE
NEXT FEW DAYS...HAVE BEEN OVERALL CONSERVATIVE WITH CHANGES IN THE
EXTENDED PERIOD.  HAVE CONTINUED TREND FOR SLIGHTLY WARMER
TEMPERATURES...ESPECIALLY AT NIGHT SOME WITH MORE CLOUD COVER AND
TREND OF SURROUNDING OFFICES TO WARM TEMPERATURES ALSO. REALLY HARD
TO FIND A PERIOD WHERE PRECIPITATION WILL NOT BE LIKELY IN THE
WESTERN MOUNTAINS THROUGH THE PERIOD.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH IN EFFECT FOR THE ABSAROKA MTS AND THE CODY
FOOTHILLS ZONES 002 AND 003 FROM 5 AM MST TO 8 PM MST.

HIGH WIND WATCH IN EFFECT FOR THE SWEETWATER COUNTY...GREEN AND
RATTLESNAKE RANGE...AND THE LOWER ELEVATIONS OF NATRONA COUNTY ZONES
019...020...030 MONDAY FROM 8 AM MST TO 8 PM MST.

WINTER STORM WARNING IN EFFECT FOR THE TETON AND GROS VENTRE
MOUNTAINS...SALT RIVER AND WYOMING RANGES...AND THE WIND RIVER
MOUNTAINS ZONES 012...014...015...024 FROM 8 AM MST MONDAY THROUGH 8
AM MST TUESDAY.

SNOW ADVISORY IN EFFECT FOR YELLOWSTONE NATIONAL PARK...JACKSON
HOLE...STAR VALLEY...AND THE UPPER GREEN RIVER BASIN FOOTHILLS
ZONES 001...013...023...025 FROM 8 AM MST MONDAY THROUGH 8 AM MST
TUESDAY.

&&

UPDATE...HAHN/AR
SHORT TERM...WM
LONG TERM...C.BAKER
Hazardous weather outlook, Nov 12, 11:12 PM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1112 PM MST SUN NOV 12 2006

WYZ001>020-022>030-131200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1112 PM MST SUN NOV 12 2006

...WINTER STORM WARNINGS AND SNOW ADVISORIES ARE IN EFFECT FOR
WESTERN WYOMING MONDAY THROUGH TUESDAY MORNING...
...HIGH WIND WATCH IN EFFECT FOR SOUTHERN AND CENTRAL WYOMING ON
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT...

SNOWFALL WILL BEGIN TO DEVELOP IN WESTERN WYOMING AROUND SUNRISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A POTENT STORM SYSTEM WILL BEGIN TO BRING HEAVY SNOW TO FAR WESTERN
WYOMING LATE MONDAY MORNING AND WILL CONTINUE THROUGH TUESDAY
MORNING. SNOWFALL AMOUNTS OF 10 TO 14 INCHES WILL OCCUR IN WESTERN
MOUNTAIN LOCATIONS. LIGHTER AMOUNTS WILL OCCUR IN THE WESTERN VALLEYS
OF GENERALLY 4 TO 6 INCHES OF NEW SNOW EXPECTED. AREAS AROUND ALPINE
AND NORTH OF MOOSE IN THE JACKSON VALLEY MAY SEE LOCALLY HIGHER
AMOUNTS. MOUNTAIN TOP WINDS WILL STRENGTHEN TO 40 TO 50 MPH DURING
THE DAY ON MONDAY...FURTHER REDUCING SURFACE VISIBILITIES TO NEAR
ZERO ESPECIALLY OVER MOUNTAIN PASSES. STAY TUNED FOR THE LATEST
INFORMATION ABOUT THE UPCOMING WINTER STORMS.

VERY STRONG WINDS WILL BE POSSIBLE IN AREAS FROM ROCK SPRINGS TO
BEAVER RIM TO CASPER BETWEEN 8 AM MST AND 8 PM MST ON MONDAY. THESE
AREAS MAY RECEIVE WINDS OF 40 TO 50 MPH WITH GUSTS TO AS HIGH AS 65
MPH. TRAVEL ALONG AREA ROADWAYS...INCLUDING INTERSTATE 80 EAST OF
ROCK SPRINGS MAY WITNESS DANGEROUS CROSSWINDS ON MONDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 9:21 PM MSTSnow AdvisoryRIWLincoln, Park, Sublette, Teton35 hr
Nov 12, 9:21 PM MSTWinter Storm WarningRIWFremont, Lincoln, Sublette, Teton35 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.